# SDR ORJA97093

- Difficulty date: June 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N882RA
- Make and model: Doug DC-9-83
- Aircraft serial: 49949
- Engine: Pwa JT8D219
- System (JASC): 7250 · Turbine Section
- Part: Lpt Shaft
- Part number: 500092301
- Condition: Twisted
- Location: Nr 2 Engine
- Part time: 12,494 hours
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

NR 2 ENG WAS SHUT DOWN IN FLT DUE TO DECREASING OIL QTY AND PRESSURE.  LANDED AT LAS W/O INCIDENT.  PRIOR TO ENG SHUT DOWN, OIL QTY WAS '0' AND OIL PRESSURE WAS 38 PSI.  NR 2 ENG WAS IDLE FOR 3 MINS WITH ALL OTHER PARAMETERS NORMAL.  NR 2 ENG WINDMILLED FOR 10 MINS.  MX INSPECTED NR 2 ENG UPON ARRIVAL AND DISCOVERED EXCESSIVE OIL WETTING IN THE TAILPIPE.  MX REMOVED AND REPLACED NR 2 ENG.  OIL QTY LOSS WAS RELATED TO A TWISTED LPT SHAFT FOUND DURING ENG DISASSEMBLY.  ALL INDICATIONS ARE THAT THE LPT SHAFT RUBBED ON THE N2 CENTER TUBE WHICH CREATED EXCESSIVE FRICTION HEAT WITHIN THE SHAFT, SOFTENING THE MATERIAL WHICH EVENTUALLY TWISTED FROM TORSIONAL LOADS.  (M)
